Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

August 17, 2021Hendry County, Florida

NWS Miami, FL issued this special weather statement at Aug 17, 2021, 6:28 PM EDT for Hendry County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2021, 6:28 PM EDT (22:28 UTC)
Expired
Aug 17, 2021, 7:00 PM EDT
In force
32 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
30
Spout
Possible

County Hendry County, FL

The radar

The Miami radar (KAMX), 96 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2164 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

824 
WWUS82 KMFL 172228
SPSMFL

Special Weather Statement
National Weather Service Miami FL
628 PM EDT Tue Aug 17 2021
 
FLZ066-070-172300-
Hendry FL-Inland Collier County FL-
628 PM EDT Tue Aug 17 2021

...A strong thunderstorm will impact portions of northeastern Collier
and southeastern Hendry Counties through 700 PM EDT...

At 627 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout over Big
Cypress Seminole Reservation, or 27 miles south of Montura, moving
northwest at 15 mph.

HAZARD...Landspouts and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds 
         could knock down tree limbs and blow around unsecured 
         objects.

Locations impacted include...
Big Cypress Seminole Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2641 8108 2637 8088 2621 8088 2617 8090
      2624 8107
TIME...MOT...LOC 2227Z 113DEG 11KT 2628 8094 

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

RAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 17, 2:54 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Aug 17, 2:54 PM EDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Miami FL
254 PM EDT Tue Aug 17 2021

...Drier And Hotter Conditions Possible Rest Of This Week...

.DISCUSSION...

Short Term (Tonight through Wednesday):

High pressure over the Western Atlantic waters extending into the
Florida Peninsula will remain near stationary through Wednesday.
This will allow for an easterly wind flow to remain over the
region through Wednesday and allow for some drier air over the
Bahamas to work into the region tonight into Wednesday. However,
the deeper moisture will still be over the area this afternoon
helping to generate showers and thunderstorms along the sea
breezes especially over the interior and west coast metro areas.
Therefore, will keep scattered to numerous showers and
thunderstorms over the interior and west coast metro areas with a
few showers and storms early this afternoon for the east coast
metro areas.

On Wednesday, the showers and thunderstorms will be less in
coverage due to the drier air working into the area. POPs will be
lower to scattered coverage over the interior and west coast
metro areas with only isolated coverage over the east coast metro
areas.

Highs on Wednesday will be in the mid to upper 90s over most
areas with lower 90s over the east coast metro areas due to less
coverage in the showers and thunderstorms. The dew points will
still be in the mid 70s on Wednesday. This means that the the
heat index readings will be in the 105 to 110 range over the
interior and west coast metro areas with the east coast metro
areas in the 100 to 105 range. Therefore, we will continue to
monitor the latest forecast on highs and the heat index readings
for Wednesday to see if a Heat Advisory will be needed for
portions of South Florida on Wednesday.

Lows tonight will be in the mid to upper 70s, except around 80
east coast metro areas. The dew points will remain in the mid to
upper 70s tonight. This will keep the heat index readings in the
upper 70s to lower 80s over most areas, except upper 80s to around
90 over the east coast metro areas tonight.

.Long Term (Wednesday Night through Monday):

Models depict a rather seasonal pattern returning for the long term.
A broad high pressure cell builds across much of the region,
centered over the west Atlantic. Generally light to moderate E/SE
flow will prevail, with afternoon sea breezes developing each day. A
gradual drying trend will keep POPs in the 20-40 percent each day
through the weekend, with best chances of a few thunderstorms along
sea breeze boundaries.

Hot days also continue with afternoon highs in the lower to perhaps
middle 90s through the long term, hottest over interior and Lake
Okeechobee region.

Long range models suggest the development of an upper level trough
feature, which slightly erodes the western edge of the aforementioned
high. This allows for POPs to increase a little by the end of the
period with some moisture advection from the tropical easterlies.

&&

.AVIATION(18Z TAFS)...
The winds will remain easterly through tonight except for KAPF taf
site where they will be westerly until 00Z. VCSH will continue
for the east coast TAF site through 00Z then dry conditions. KAPF
taf site will have VCTS until 00Z then VCSH until 02Z before going
dry. The ceiling and vis will remain in VFR conditions but could
fall down into the MVFR or even IFR conditions with any shower or
thunderstorm.

&&

.MARINE...
The winds will remain easterly winds at 10 knots or less through
rest of this week into this weekend. This will keep the seas at 2
feet or less in both the Atlantic and Gulf waters of South
Florida. Therefore, boating conditions looks good outside of any
showers or thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            81  91  80  92 /  20  20  10  30
West Kendall     80  92  78  92 /  10  20  10  30
Opa-Locka        81  92  78  92 /  10  20  10  30
Homestead        80  89  78  90 /  20  20  10  20
Fort Lauderdale  82  90  80  90 /  20  20  10  30
N Ft Lauderdale  81  91  80  90 /  20  20  10  30
Pembroke Pines   81  92  78  91 /  20  20  10  30
West Palm Beach  80  91  78  91 /  20  20  10  30
Boca Raton       81  90  79  91 /  20  20  10  30
Naples           79  93  77  92 /  40  30   0  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Wednesday and Aviation/Marine...BNB
Wednesday Night through Tuesday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 17, 10:38 AM EDT, 7 hours 50 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1038 AM EDT Tue Aug 17 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
180100-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1038 AM EDT Tue Aug 17 2021

...SCATTERED TO NUMEROUS STORMS ESPECIALLY INTERIOR/WEST COAST METRO AREAS...
...HEAT INDICES 107 TO 109 INLAND COLLIER COUNTY COUPLE OF HOURS TODAY...
...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms are possible
today with the greatest coverage expected over the interior and Lake
Okeechobee Region. Possible impacts include strong wind gusts,
lightning, and localized flooding.

Wind: The strongest thunderstorms may produce wind gusts to 45 mph
or greater, primarily over the interior and Lake Okeechobee region.

Temperatures: Heat index readings getting up into the lower to mid
100s over most areas this afternoon, except lower 100s over the east
coast metro areas and 107 to 109 for couple of hours over Inland
Collier County.

Flooding: Localized flooding is possible for metro portions of
Collier County today.

Waterspouts: A few waterspouts are possible within showers and
thunderstorms across all of the local waters today.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Scattered showers and thunderstorms will be possible each day this
week, mainly over the interior and western areas. Heavy downpours
may cause localized flooding across the low lying and poor drainage
areas. Overall storm coverage should gradually decrease by later this
week into the weekend.

The elevated risk for rip currents will continue along the Atlantic
beaches through the middle of the week.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

In the hours before

Special weather statement, Aug 17, 4:03 PM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Miami FL
403 PM EDT Tue Aug 17 2021

FLZ069-070-075-172045-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
403 PM EDT Tue Aug 17 2021

...Strong thunderstorms will impact portions of south central Collier
and northern Mainland Monroe Counties through 445 PM EDT...

At 402 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a landspout along a line
extending from 9 miles east of Chokoloskee to 9 miles north of
Wilderness Waterway. Movement was northwest at 15 mph.

HAZARD...Landspouts and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Chokoloskee, Everglades City, Carnestown, Plantation Island and Big
Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2592 8141 2591 8115 2571 8099 2563 8127
TIME...MOT...LOC 2002Z 133DEG 12KT 2582 8120 2578 8113

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Hadi/RAG
Special weather statement, Aug 17, 4:23 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Miami FL
423 PM EDT Tue Aug 17 2021

FLZ066-069-070-172115-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
423 PM EDT Tue Aug 17 2021

...Strong thunderstorms will impact portions of central Collier and
south central Hendry Counties through 515 PM EDT...

At 423 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a landspout along a line
extending from near Hendry Correctional to near Copeland. Movement
was west at 5 mph.

HAZARD...Landspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Hendry Correctional, Copeland, Big Cypress National Preserve, Miles
City, Sunniland, Fakahatchee Strand State Preserve, Jerome, Deep Lake
and Bunker Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2639 8139 2610 8144 2592 8141 2591 8115
      2617 8121 2636 8108
TIME...MOT...LOC 2023Z 074DEG 5KT 2628 8127 2614 8132 2595 8129

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi/RAG
Special weather statement, Aug 17, 4:37 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Miami FL
437 PM EDT Tue Aug 17 2021

FLZ063-066-070-172115-
Hendry FL-Inland Collier County FL-Glades FL-
437 PM EDT Tue Aug 17 2021

...Strong thunderstorms will impact portions of north central
Collier, central Hendry and south central Glades Counties through 515
PM EDT...

At 437 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a landspout along a line
extending from near Moore Haven to 8 miles south of Devils Garden.
Movement was west at 10 mph.

HAZARD...Landspouts and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Moore Haven, Montura, Immokalee, Devils Garden, Bunker Hill and Lake
Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2691 8100 2689 8100 2688 8097 2636 8108
      2639 8139 2693 8124
TIME...MOT...LOC 2037Z 073DEG 8KT 2682 8106 2649 8118

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Hadi/RAG
Special weather statement, Aug 17, 5:10 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Miami FL
510 PM EDT Tue Aug 17 2021

FLZ066-070-172200-
Hendry FL-Inland Collier County FL-
510 PM EDT Tue Aug 17 2021

...A strong thunderstorm will impact portions of north central
Collier and central Hendry Counties through 600 PM EDT...

At 509 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout 8 miles east
of Immokalee, moving west at 15 mph.

HAZARD...Landspouts, winds in excess of 30 mph, and half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Ave Maria, Immokalee, Felda, Hendry Correctional, Bunker Hill and
Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2655 8115 2631 8120 2633 8151 2660 8148
TIME...MOT...LOC 2109Z 095DEG 11KT 2645 8129

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Hadi/RAG
Special weather statement, Aug 17, 5:18 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Miami FL
518 PM EDT Tue Aug 17 2021

FLZ066-070-172200-
Hendry FL-Inland Collier County FL-
518 PM EDT Tue Aug 17 2021

...A strong thunderstorm will impact portions of north central
Collier and central Hendry Counties through 600 PM EDT...

At 517 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout near
Immokalee, moving west at 15 mph.

HAZARD...Landspouts, wind gusts of 50 to 55 mph, and nickel size
         hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Ave Maria, Immokalee, Felda, Hendry Correctional, Bunker Hill and
Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Conditions are favorable for the development of weak, brief funnel
clouds. Theis type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2655 8115 2631 8120 2633 8151 2660 8148
TIME...MOT...LOC 2117Z 095DEG 11KT 2645 8133

LANDSPOUT...POSSIBLE
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Hadi/RAG
Special weather statement, Aug 17, 6:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
628 PM EDT Tue Aug 17 2021

FLZ066-070-172300-
Hendry FL-Inland Collier County FL-
628 PM EDT Tue Aug 17 2021

...A strong thunderstorm will impact portions of northeastern Collier
and southeastern Hendry Counties through 700 PM EDT...

At 627 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout over Big
Cypress Seminole Reservation, or 27 miles south of Montura, moving
northwest at 15 mph.

HAZARD...Landspouts and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Big Cypress Seminole Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2641 8108 2637 8088 2621 8088 2617 8090
      2624 8107
TIME...MOT...LOC 2227Z 113DEG 11KT 2628 8094

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 2:08 PM EDTSpecial Weather StatementMFLGlades52 min
Aug 17, 2:32 PM EDTSpecial Weather StatementMFLCollier43 min
Aug 17, 2:36 PM EDTSpecial Marine WarningMFL39 min
Aug 17, 2:59 PM EDTSpecial Weather StatementMFLCollier46 min
Aug 17, 3:11 PM EDTAreal Flood AdvisoryMFLCollier2 hr
Aug 17, 4:00 PM EDTSpecial Weather StatementMFLHendry45 min
Aug 17, 4:03 PM EDTSpecial Weather StatementMFLMonroe42 min
Aug 17, 4:23 PM EDTSpecial Weather StatementMFLCollier52 min
Aug 17, 4:37 PM EDTSpecial Weather StatementMFLHendry38 min
Aug 17, 5:10 PM EDTSpecial Weather StatementMFLHendry50 min
Aug 17, 5:18 PM EDTSpecial Weather StatementMFLHendry42 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.